Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 21, 2011, 8:22 PM EDT for Banks County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2011, 8:22 PM EDT (00:22 UTC)
- Expired
- Jul 21, 2011, 8:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
County Banks County, GA
The radar
The Atlanta radar (KFFC), 139 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2930 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
047
WWUS82 KFFC 220022
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
822 PM EDT THU JUL 21 2011
GAZ023>025-220045-
822 PM EDT THU JUL 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN BANKS...
HALL AND JACKSON COUNTIES UNTIL 845 PM EDT...
AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GILLSVILLE...MOVING EAST AT 10 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS BANKS...HALL AND JACKSON COUNTIES...
INCLUDING AREAS AROUND PENDERGRASS...TALMO...LULA...GILLSVILLE...
BANKS CROSSING...MAYSVILLE AND HOMER. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3429 8339 3412 8366 3425 8381 3444 8362
3446 8359
TIME...MOT...LOC 0022Z 253DEG 9KT 3425 8365
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 21, 7:55 PM EDT, 27 minutes earlier.
Area forecast discussion, Jul 21, 7:55 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 755 PM EDT THU JUL 21 2011 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... LATEST MODEL RUN MAINTAIN SURFACE TROUGH ACROSS NORTH CENTRAL GEORGIA THROUGH THE PERIOD AS A SERIES OF WEAK DISTURBANCES MOVE ACROSS THE OHIO/TENNESSEE VALLEY REGION. WILL CONTINUE PREVIOUS FORECAST TREND WITH ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS ACROSS THE COUNTY WARNING AREA THROUGH THE PERIOD...WITH HIGHEST POPS NORTH (ESPECIALLY) EXTREME NORTH WHERE MODELS SHOW BEST MOISTURE AND UPPER SUPPORT. HOT TEMPERATURES ALSO CONTINUING. WITH AFTERNOON READINGS WELL INTO THE 90S AND HIGH HUMIDITY...MAY SEE HEAT INDICES APPROACH ADVISORY CRITERIA DURING THE AFTERNOON (ESPECIALLY OVER EAST CENTRAL GEORGIA). HOWEVER...WITH OVERNIGHT LOWS FALLING SHORT OF CRITERIA WILL HOLD OFF ON HEAT ADVISORY. LATER SHIFTS WILL DEFINITELY NEED TO RE-EVALUATE. .LONG TERM /SUNDAY THROUGH THURSDAY/... NO CHANGES MADE TO THE EXTENDED WITH PROGS HINTING AT THE SURFACE TROUGH MEANDERING ACROSS THE REGION THROUGH THE PERIOD. LATEST GFS RUN NOW BACKING OFF ON FRONT PUSHING INTO OUR REGION BY MID WEEK. BOTH GFS AND ECMWF KEEP THE BOUNDARY JUST NORTH OF THE STATE AND CURRENT FORECAST WITH CHANCE POPS STILL LOOK IN LINE. TEMPERATURES WELL INTO THE 90S LOOK TO CONTINUE WITH LOWS IN THE LOWER AND MIDDLE 70S. && .AVIATION... 00Z UPDATE... MAIN FOCUS HAS BEEN THE LATE AFTERNOON AND EARLY EVENING TSTMS NEAR ATL...PDK...FTY AND RYY. CURRENT RADAR SHOWS SIGNS OF DISSIPATION OR MOVING AWAY FROM THESE TAF SITES. OUTFLOW BOUNDARIES FROM THE TSTMS HAVE ALREADY CAUSED A NORTHWEST WIND SHIFT AT THE ABOVE LOCATIONS EXCEPT FOR ATL. WILL BE EXPECTING IT AT ATL SOON. OTHERWISE THE PERSISTENT WEATHER PATTERN OVER NORTH AND CENTRAL GA WILL LATE AFTERNOON AND EVENING TSTMS AGAIN ON FRIDAY. SOME MVFR VISIBILITIES IN LIGHT FOG AFTER MIDNIGHT IN AREAS WHERE RAIN OCCURRED TODAY. A LIGHT SOUTHWEST FLOW WILL PREVAIL. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE ON ALL ELEMENTS. 16 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 98 72 98 / 20 20 20 20 ATLANTA 75 94 75 94 / 30 20 20 20 BLAIRSVILLE 71 90 70 90 / 30 30 30 30 CARTERSVILLE 72 94 71 96 / 30 30 30 30 COLUMBUS 74 95 74 94 / 20 20 20 20 GAINESVILLE 74 95 74 95 / 30 30 30 20 MACON 74 97 74 97 / 20 20 20 20 ROME 73 95 72 95 / 30 30 30 30 PEACHTREE CITY 71 94 71 94 / 20 20 20 20 VIDALIA 76 97 77 97 / 20 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 49
Hazardous weather outlook, Jul 21, 5:00 PM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 PM EDT THU JUL 21 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 PM EDT THU JUL 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS OVER NORTH GEORGIA. ISOLATED THUNDERSTORMS POSSIBLE OVER CENTRAL GEORGIA. ALSO...HEAT INDEX VALUES OF 100 TO 105 ACROSS MUCH OF NORTH AND CENTRAL GEORGIA THROUGH EARLY EVENING. .SYNOPSIS... WEAK HIGH PRESSURE ALOFT CENTERED OVER THE TENNESSEE VALLEY WILL PRODUCE A LIGHT NORTHEAST FLOW OVER GEORGIA. A WEAK UPPER LEVEL DISTURBANCE OVER THE NORTH CAROLINA AND NORTHEAST GEORGIA MOUNTAINS WILL COMBINE WITH THE MAXIMUM INSTABILITY FOR THE LATE AFTERNOON TO DEVELOP SLOW MOVING THUNDERSTORMS. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAIN...THROUGH THIS EVENING. THE AREA MOST LIKELY TO SEE THUNDERSTORMS WILL BE NORTH OF A LINE FROM ATLANTA TO ATHENS. .OTHER HAZARDS... HEAT INDEX VALUES WILL REMAIN FROM 100 TO 105 DEGREES OVER MUCH OF THE AREA THROUGH THIS EVENING. .DISCUSSION... THE ATMOSPHERE WILL REMAIN UNSTABLE THROUGH TONIGHT. OUTFLOW BOUNDARIES FROM THIS AFTERNOONS THUNDERSTORMS WILL COMBINE WITH THE UNSTABLE AIRMASS TO CAUSE THUNDERSTORM DEVELOPMENT. CAPES WILL REMAIN IN THE 2000 TO 3000 RANGE WITH LIFTED INDICES FROM MINUS 4 TO MINUS 6. THIS COULD PRODUCE A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN. SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 21, 6:29 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
629 PM EDT THU JUL 21 2011
GAZ031>034-212300-
629 PM EDT THU JUL 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN
PAULDING...COBB...GWINNETT AND FULTON COUNTIES UNTIL 700 PM EDT...
AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SANDY PLAINS...MOVING NORTHEAST AT 5 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS PAULDING...COBB...GWINNETT AND FULTON
COUNTIES...INCLUDING AREAS AROUND BUCKHEAD...BOLTON...CHASTAIN
MEMORIAL PARK...SANDY SPRINGS...DUE WEST...KENNESAW STATE
UNIVERSITY...LOST MOUNTAIN PARK...JIM R MILLER PARK...MOUNT BETHEL...
SANDY PLAINS...WHITE WATER PARK...DOBBINS AIR RESERVE BASE...
VININGS...MABLETON AND SMYRNA. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3408 8491 3407 8442 3409 8442 3410 8421
3407 8418 3405 8410 3407 8412 3410 8410
3410 8402 3385 8405 3384 8415 3392 8426
3396 8428 3397 8434 3383 8435 3379 8491
TIME...MOT...LOC 2230Z 228DEG 6KT 3401 8447Special weather statement, Jul 21, 7:09 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
709 PM EDT THU JUL 21 2011
GAZ020>022-032>034-212345-
709 PM EDT THU JUL 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN BARTOW...
CHEROKEE...COBB...FORSYTH...GWINNETT AND FULTON COUNTIES UNTIL 745 PM
EDT...
AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ALPHARETTA...MOVING NORTHEAST AT 15 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS BARTOW...CHEROKEE...COBB...FORSYTH...
GWINNETT AND FULTON COUNTIES...INCLUDING AREAS AROUND MOUNTAIN
PARK...ROSWELL...MOUNT BETHEL...SWEAT MOUNTAIN...SANDY PLAINS...WHITE
WATER PARK...WOODSTOCK...LEBANON...HOLLY SPRINGS...HICKORY FLAT...
ALPHARETTA...BIRMINGHAM...BERKELEY LAKE...MILTON AND DULUTH.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3416 8479 3422 8398 3419 8399 3419 8405
3417 8406 3410 8388 3398 8391 3396 8430
3397 8434 3396 8435 3394 8472 3395 8474
3408 8474 3408 8479
TIME...MOT...LOC 2309Z 240DEG 12KT 3406 8430Special weather statement, Jul 21, 7:10 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EDT THU JUL 21 2011
GAZ024-212345-
710 PM EDT THU JUL 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BANKS
COUNTY UNTIL 745 PM EDT...
AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BANKS CROSSING...MOVING NORTHEAST AT 10 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS BANKS COUNTY...INCLUDING AREAS AROUND FIVE
POINTS...BANKS CROSSING AND HOMER. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3439 8337 3433 8339 3427 8334 3425 8333
3420 8338 3420 8341 3426 8348 3426 8353
3432 8358 3443 8338
TIME...MOT...LOC 2310Z 237DEG 9KT 3428 8343Special weather statement, Jul 21, 7:42 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
742 PM EDT THU JUL 21 2011
GAZ023-220015-
742 PM EDT THU JUL 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN HALL
COUNTY UNTIL 815 PM EDT...
AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CANDLER...MOVING SOUTHEAST AT 5 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS HALL COUNTY...INCLUDING AREAS AROUND CANDLER
AND GILLSVILLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
&&
LAT...LON 3434 8365 3432 8365 3430 8362 3428 8363
3416 8378 3422 8387 3438 8377
TIME...MOT...LOC 2342Z 299DEG 5KT 3426 8373Special weather statement, Jul 21, 7:43 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
743 PM EDT THU JUL 21 2011
GAZ021-220015-
743 PM EDT THU JUL 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN CHEROKEE
COUNTY UNTIL 815 PM EDT...
AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HICKORY FLAT...MOVING NORTHEAST AT 10 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS CHEROKEE COUNTY...INCLUDING AREAS AROUND
LEBANON...HOLLY SPRINGS...CANTON...HICKORY FLAT...BRIDGEMILL...UNION
HILL...BUFFINGTON...FREE HOME...BALL GROUND...REAVIS MOUNTAIN...
HOLBROOK AND LATHEMTOWN. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
&&
LAT...LON 3437 8440 3438 8428 3436 8425 3421 8426
3418 8429 3419 8433 3417 8435 3413 8436
3411 8442 3408 8442 3420 8459 3439 8443
TIME...MOT...LOC 2343Z 220DEG 7KT 3421 8444Special weather statement, Jul 21, 8:22 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
822 PM EDT THU JUL 21 2011
GAZ023>025-220045-
822 PM EDT THU JUL 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN BANKS...
HALL AND JACKSON COUNTIES UNTIL 845 PM EDT...
AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GILLSVILLE...MOVING EAST AT 10 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS BANKS...HALL AND JACKSON COUNTIES...
INCLUDING AREAS AROUND PENDERGRASS...TALMO...LULA...GILLSVILLE...
BANKS CROSSING...MAYSVILLE AND HOMER. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3429 8339 3412 8366 3425 8381 3444 8362
3446 8359
TIME...MOT...LOC 0022Z 253DEG 9KT 3425 8365The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:59 AM EDT | Heat Advisory | FFC | Baldwin, Clarke, Dodge, Emanuel, Glascock, Greene and 17 more | 40 hr |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.